Change search
ReferencesLink to record
Permanent link

Direct link
Finite time extinction in nonlinear diffusion equations
KTH, Superseded Departments, Aeronautical and Vehicle Engineering.
2004 (English)In: Applied Mathematics Letters, ISSN 0893-9659, E-ISSN 1873-5452, Vol. 17, no 5, 561-567 p.Article in journal (Refereed) Published
Abstract [en]

We consider a class of degenerate diffusion equations where the nonlinearity is assumed to be singular (non-Lipschitz) at zero. It is shown that solutions with compactly supported initial data become identically zero in finite time. Such extinction follows by comparison with newly constructed finite travelling waves connecting two stable equilibria. (C) 2004 Elsevier Ltd. All rights reserved.

Place, publisher, year, edition, pages
2004. Vol. 17, no 5, 561-567 p.
Keyword [en]
finite travelling waves, degenerate diffusion, singular, extinction
National Category
Engineering and Technology
URN: urn:nbn:se:kth:diva-44968DOI: 10.1016/S0893-9659(04)90126-7ISI: 000221547800011ScopusID: 2-s2.0-2442688981OAI: diva2:453157
QC 20111101Available from: 2011-11-01 Created: 2011-10-26 Last updated: 2011-11-01Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Peplow, Andrew
By organisation
Aeronautical and Vehicle Engineering
In the same journal
Applied Mathematics Letters
Engineering and Technology

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 16 hits
ReferencesLink to record
Permanent link

Direct link